Alert archive / California / Wind Advisories in 2008
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 29, 2008, 2:55 PM PDT for Siskiyou County, California. It took effect at Oct 30, 2008, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2008, 2:55 PM PDT (21:55 UTC)
- In effect from
- Oct 30, 2008, 11:00 AM PDT
- Expired
- Oct 31, 2008, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 292155 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PDT WED OCT 29 2008 ...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY... CAZ081-300600- /O.NEW.KMFR.WI.Y.0008.081030T1800Z-081031T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 255 PM PDT WED OCT 29 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. A STRONG COLD FRONT WELL OFFSHORE WILL INTERACT WITH HIGH PRESSURE EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE SOUTH LATE THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTH WINDS WILL INCREASE LATE IN THE MORNING TO 25 TO 35 MPH LATE THURSDAY MORNING WITH GUSTS 40 TO 50 MPH. THESE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH LATE THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BTL
4 follow-up statements
000 WWUS76 KMFR 300535 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1035 PM PDT WED OCT 29 2008 ...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY... CAZ081-301345- /O.CON.KMFR.WI.Y.0008.081030T1800Z-081031T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1035 PM PDT WED OCT 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. A STRONG COLD FRONT WELL OFFSHORE WILL INTERACT WITH HIGH PRESSURE EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE SOUTH LATE THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTH WINDS WILL INCREASE LATE IN THE MORNING TO 25 TO 35 MPH LATE THURSDAY MORNING WITH GUSTS 40 TO 50 MPH. THESE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH LATE THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 301604 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 904 AM PDT THU OCT 30 2008 ...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY... CAZ081-310015- /O.CON.KMFR.WI.Y.0008.081030T1800Z-081031T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 904 AM PDT THU OCT 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THROUGH 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THROUGH 11 PM PDT THIS EVENING. A STRONG COLD FRONT OFFSHORE WILL INTERACT WITH HIGH PRESSURE EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE SOUTH LATE THIS MORNING THROUGH THIS EVENING. SOUTH WINDS WILL CONTINUE TO INCREASE THIS MORNING TO 30 TO 40 MPH WITH GUSTS 40 TO 50 MPH AND THEN PERSIST THROUGH THIS AFTERNOON. THESE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH LATE THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BTL
000 WWUS76 KMFR 302201 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PDT THU OCT 30 2008 ...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY... CAZ081-311200- /O.EXT.KMFR.WI.Y.0008.000000T0000Z-081031T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 301 PM PDT THU OCT 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. A STRONG COLD FRONT OFFSHORE WILL INTERACT WITH HIGH PRESSURE EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE SOUTH LATE THIS AFTERNOON THROUGH THROUGH TONIGHT. SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH AS A SLOW MOVING COLD FRONT APPROACHES THE AREA. THESE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BTL
000 WWUS76 KMFR 311153 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 453 AM PDT FRI OCT 31 2008 CAZ081-311300- /O.EXP.KMFR.WI.Y.0008.000000T0000Z-081031T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 453 AM PDT FRI OCT 31 2008 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. SOUTHEAST WINDS HAVE TAPERED OFF TO SUSTAINED 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. WINDS WILL CONTINUE TO DECREASE THROUGH EARLY THIS MORNING TO 20 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 29, 8:59 AM PDT, 5 hours 56 minutes earlier.
Area forecast discussion, Oct 29, 8:59 AM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 859 AM PDT WED OCT 29 2008 .DISCUSSION... NO UPDATE WILL BE MADE TO THIS MORNINGS FORECAST. HIGHLIGHTS FOR TODAY ARE MORNING LOW CLOUDS AND FOG ALONG THE COAST AND IN TH UMPQUA BASIN THAT WILL HANG ALONG AND NEAR THE COAST...ESPECIALLY IN CURRY COUNTY...DUE TO SOUTHWEST WINDS. THE ROSEBURG AREA IS ALSO LIKELY TO TAKE UNTIL THE AFTERNOON TO CLEAR DUE TO ONSHORE FLOW. ELSEWHERE PATCHY DENSE FOG HAS BEEN REPORTED NEAR UPPER KLAMATH LAKE...WHICH WILL DISSIPATE MID-MORNING. INTERVALS OF HIGH CLOUDS AND MILD TEMPERATURES TODAY WILL BE ACCOMPANIED BY AN INCREASE IN SOUTH WINDS AT HIGHER ELEVATIONS AND NORTH TO SOUTH ORIENTED VALLEYS. THIS IS DUE TO INCREASING WINDS ALOFT FROM A STRENGTHENING LOW PRESSURE SYSTEM WELL OFFSHORE INTERACTING WITH THE HIGH OVER THE WESTERN UNITED STATES. THESE WINDS WILL NOT BE STRONG...BUT WILL INCREASE OVER WHAT WAS OBSERVED THE LAST COUPLE OF DAYS. BIG CHANGES STILL ON TRACK FOR LATE WEEK INTO THE WEEKEND. WILL TRY TO INFER A LITTLE BIT MORE DETAIL WITH THE AFTERNOON PACKAGE SINCE THE CHANGING WEATHER IS GETTING CLOSER. LUTZ && .AVIATION... MVFR AND IFR CONDITIONS IN THE UMPQUA BASIN AND ALONG THE COAST THIS MORNING WILL DISSIPATE LATE THIS MORNING INTO THE AFTERNOON. HOWEVER...WITH ONSHORE SOUTHWEST FLOW...THE CURRY COUNTY COAST AND AREAS JUST OFFSHORE OF THE COOS COUNTY COAST WILL LIKELY CONTINUE TO SEE LOW CLOUDS INTO THE AFTERNOON. ADDITIONALLY THE ROSEBURG AREA IS LIKELY TO NOT BREAK OUT OF THE LOW CLOUDS UNTIL SOMETIME IN THE AFTERNOON. ELSEWHERE ONLY PATCHY MORNING FOG NEAR THE LARGER WATER BODIES SUCH AS UPPER KLAMATH LAKE. THESE WILL DISSIPATE MID MORNING. OTHERWISE VFR. LUTZ && .PREV DISCUSSION... /ISSUED 200 AM PDT WED OCT 29 2008/ DISCUSSION...A STRONG UPPER LEVEL RIDGE WILL DOMINATE THE REGION TODAY AND TONIGHT. THURSDAY A STRONG LOW PRESSURE SYSTEM AND COLD FRONT SPREAD HIGH CLOUDS OVER THE REGION AND BRINGS RAIN TO THE COAST. FRIDAY AND SATURDAY A STRONGER LOW SPREADS RAIN AND HIGH ELEVATION SNOW OVER OUR ENTIRE AREA. THIS SYSTEM WILL ALSO BE WINDY. THE WET WEATHER CONTINUES SUNDAY AS THE MAIN TROUGH APPROACHES. MONDAY THIS TROUGH CROSSES OUR REGION BRINGING QUITE COLD AIR AT 500MB WITH TEMPS DIPPING TO -26C PRODUCING A VERY UNSTABLE AIRMASS AND POSSIBLY ISOLATED THUNDER NEAR THE COAST. SHOWER GRADUALLY TAPER OFF THROUGH NEXT WEDNESDAY AS HEIGHTS RISE BEHIND THE TROUGH AXIS. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE. BTL/11
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.